Indiana, 2008

Flooding in Indiana, April 4 to 8, 2008

April 4 to 8, 2008 · NWS LMK · 10 events in 9 counties and zones

A cold front coupled with an upper level trough produced some training thunderstorms and heavy rains over parts of south central Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front coupled with an upper level trough produced some training thunderstorms and heavy rains over parts of south central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 4, 6:28 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 4, 6:28 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 AM EDT FRI APR 4 2008

.SHORT TERM (TODAY AND TONIGHT)...

FLOOD WATCH REMAINS IN EFFECT FOR ENTIRE AREA. AREAL FLOOD OR FLASH
FLOOD WARNINGS IN EFFECT FOR THE AREA.

HEAVY RAIN AND THUNDERSTORMS OCCURRING OVER MUCH OF CENTRAL KENTUCKY
AND SOUTH CENTRAL INDIANA. WE HAVE HAD REPORTS OF ROADS CLOSED BY
HIGH WATER IN A NUMBER OF AREAS HAD ROADS CLOSED. RAINFALL AMOUNTS
OF 2 INCHES WAS REPORTED AT MANY LOCATIONS FOR THURSDAY AND MOST
AREAS WILL SEE A GOOD BIT OF RAIN OVERNIGHT AND DURING THE DAY
FRIDAY BEFORE THE RAIN FINALLY DIMINISHES. THEREFORE WILL KEEP WATCH
IN EFFECT THROUGH EARLY EVENING.

AT 06Z THE FRONT WAS LOCATED NORTH OF THE OHIO RIVER WITH LOW
PRESSURE MOVING ACROSS CENTRAL INDIANA. ANOTHER LOW OVER ARKANSAS
WAS MOVING NORTHEAST ALONG THE FRONT. AS THESE LOWS CONTINUE THEIR
NORTHEASTWARD TREK THE COLD FRONT WILL SLIP SOUTHEAST INTO CENTRAL
KENTUCKY THIS MORNING AND THE HEAVY RAIN WILL SHIFT SOUTHEAST INTO
THE CENTRAL AND SOUTHERN PARTS OF THE FORECAST AREA. HOWEVER LIGHTER
SHOWERS WILL PERSIST OVER THE NORTH THROUGH THE AFTERNOON. FLOODING
PROBLEMS WILL PERSIST UNTIL THE RAIN FINALLY COMES TO AN END
TONIGHT.

EARLY THIS MORNING THE BAND OF THUNDERSTORMS WITH THE HEAVIEST RAIN
STRETCHED FROM FRANKFORT THROUGH ELIZABETHTOWN WEST AND SOUTHWEST
THROUGH MORGANTOWN IN BUTLER COUNTY. THE LINE WILL SLIDE SLOWLY TO
THE SOUTH. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY WITH THE
HEAVIER STORMS. A STRONG LOW LEVEL JET IS ENHANCING THE
THUNDERSTORMS AND RAIN AND WILL KEEP THE HEAVY RAIN GOING SEVERAL
MORE HOURS.

EXPECT TEMPERATURES TO STAY IN THE MID 50S TO LOWER 60S FOR A FEW
HOURS AFTER THE FRONT PUSHES THROUGH THEN TEMPERATURES WILL FALL
SLOWLY IN THE LATE AFTERNOON. LOWS TONIGHT WILL FALL INTO THE LOWER
AND MID 40S WITH CLOUDS HOLDING THROUGH MUCH OF THE NIGHT.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

CLOUDS WILL GRADUALLY DECREASE DURING THE DAY SATURDAY WITH A GOOD
BIT OF SUNSHINE ON SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA THEN
SETTLES OVER THE OHIO VALLEY.  VERY FEW CHANGES TO THIS PART OF THE
FORECAST DUE TO ONGOING FLOODING.

PREVIOUS DISCUSSION FOLLOWS...

A DRY ZONAL PATTERN WILL SET UP FOR THE FIRST PART OF THE
EXTENDED...FOLLOWED BY A TRANSITION TO A WARMER AND MORE ACTIVE
PATTERN MID TO LATE NEXT WEEK.

SATURDAY-SUNDAY...

THE FRONT WILL BE EAST OF OUR CWA AT THE BEGINNING OF THE
WEEKEND...WHICH WILL BRING A MUCH NEEDED DRY COUPLE OF DAYS. TEMPS
WILL BE A LITTLE ON THE COOL SIDE FOR SATURDAY...WITH TEMPS
REBOUNDING INTO THE MID 50S N TO THE LOW 60S S. HOWEVER BY SUNDAY
WITH ZONAL FLOW IN FULL EFFECT AND SFC WINDS SHIFTING AROUND TO THE
SE...TEMPS WILL BE VERY NICE WITH HIGHS IN THE UPPER 60S TO LOW 70S.

MONDAY-TUESDAY...

BY THE WORK WEEK...TROUGHING INITIATES OVER THE INTERMOUNTAIN
WEST...WITH SWRLY FLOW OVER OUR REGION. A WEAK SFC LOW OVER THE
GREAT LAKES TRIES TO DRAG A WEAK FRONT ACROSS THE AREA. HOWEVER...IT
APPEARS TO MOSTLY WASH OUT WITH THE 12Z GFS RUN...SO HAVE BACKED OFF
ON POPS TO JUST SLT CHC OVER THE NNE PART OF THE CWA. NOT EVEN SURE
I WILL KEEP THOSE POPS IN THERE OR NOW.

HOWEVER DURING THIS TIME...A STRONGER SYSTEM APPEARS TO DEVELOP OVER
THE CENTRAL PLAINS AHEAD OF THE AFOREMENTIONED TROUGHING. THIS
SYSTEM WOULD AFFECT OUR REGION BY LATE TUESDAY. IF THE TROUGH DIGS
TOO MUCH...THIS LOW WILL TRAVEL MORE TOWARD THE UPPER GREAT
LAKES...MAKING IT DIFFICULT FOR THE SYSTEM TO DRAG A COLD FRONT
ACROSS OUR AREA. BUT RIGHT NOW...THE GFS SHOWS A POTENT LOW WITH THE
COLD FRONT APPROACHING THE CWA BY TUESDAY...GENERALLY LATER IN THE
DAY. AHEAD OF THIS...TUESDAY SHOULD BE VERY WARM AND WINDY...WITH
HIGHS IN THE LOW 70S. THIS COLD FRONT COULD BRING POSSIBLY STRONG
T-STORMS ACROSS THE AREA...BUT IT IS TOO EARLY TO TELL FOR SURE.

WEDNESDAY-THURSDAY...

AS THIS SYSTEM MOVES THROUGH...CONTINUED POPS OVER THE EASTERN CWA.
HOWEVER OUR SW FLOW CONTINUES BEHIND THE FRONT SO NOT EXPECTING A
COOL DOWN. IN FACT...ANOTHER SYSTEM RIGHT ON ITS TOES APPROACHES THE
CWA LATE THURSDAY...AND THIS ALSO LOOKS LIKE IT HAS POTENTIAL TO
PRODUCE STRONG T-STORMS THRS-THRS NIGHT. AGAIN ITS TOO EARLY TO GET
CUTE WITH THOSE DETAILS...BUT FROM TUESDAY ON...WE ARE LOOKING AT A
WARM AND WET SPRING-LIKE PATTERN.

&&

.AVIATION (12Z TAFS)...

MOST OF THE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN HAD MOVED
INTO SOUTH CENTRAL KENTUCKY AND SOUTHEAST OUT OUR AREA OF CONCERN.
LIGHTER TO OCCASIONALLY MODERATE RAIN WAS FALLING OVER THE NORTHERN
HALF OF CENTRAL KENTUCKY AND MOST CIGS AND VSBYS HAD IMPROVED TO
VFR. AT 11Z THE COLD FRONT WAS STILL NORTH OF THE OHIO RIVER WITH
TAF SITES IN THE WARM IN THE WARM SECTOR. MOST CIGS AND VSBYS WERE
VFR.

THE WIDESPREAD RAIN WILL END AROUND OR SHORTLY AFTER 12Z AT SDF AND
2-3 HOURS LATER AT LEX. BWG WILL HAVE RAIN...SOME HEAVY FOR A FEW
MORE HOURS. AFTER THE FRONT PUSHES THROUGH CIGS AND VSBYS WILL LOWER
IN FOG AND WILL LIKELY GO IFR FOR A FEW HOURS. CONDITIONS WILL
IMPROVE TO MVFR LATER THIS AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     INZ076>079-083-084-089>092.
&&

SHORT TERM...SCHOLZ
LONG TERM....MBS/AL
AVIATION.....SCHOLZ
Hazardous weather outlook, Apr 4, 3:50 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 AM EDT FRI APR 4 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
450 AM EDT FRI APR 4 2008 /350 AM CDT FRI APR 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN WILL CONTINUE OVER MUCH OF THE AREA TODAY. OVER SOUTH
CENTRAL INDIANA THE RAIN WILL DIMINISH BY MID MORNING BUT MODERATE
TO HEAVY RAIN WILL BE POSSIBLE OVER THE REST OF THE AREA THROUGH
NOONTIME BEFORE IT STARTS TO DIMINISH FROM THE NORTH. ADDITIONAL
RAINFALL AMOUNTS OF OVER AN INCH WILL BE POSSIBLE...ESPECIALLY
ALONG AND SOUTH OF THE OHIO RIVER. A FLOOD WATCH REMAINS IN EFFECT
AND FLOODING HAS ALREADY OCCURRED IN LOW AREAS AND ON CREEKS AND
STREAMS. THE ADDITIONAL RAINFALL WILL INCREASING THE FLOODING
PROBLEMS.

THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DANGEROUS
LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A
COLD FRONT APPROACHES FROM THE WEST. AT THIS TIME...IT APPEARS
THAT ANY THUNDERSTORMS THAT FORM WOULD BE CAPABLE OF PRODUCING
HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD REPORT INSTANCES OF HEAVY RAINFALL TO THE NATIONAL
WEATHER SERVICE...AND REPORT FLOODING TO EITHER LOCAL LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.

MBS

In the hours before

Local storm report, Apr 4, 6:19 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     FLOOD            BEAVER DAM              37.41N 86.88W
04/04/2008                   OHIO               KY   LAW ENFORCEMENT

            HOME EVACUATIONS IN BEAVER DAM CURRENTLY. NUMEROUS OTHER
            ROADS CLOSED DUE TO FLOODING COUNTY WIDE.

&&

AL
Local storm report, Apr 4, 6:21 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     FLOOD            7 NNW HARTFORD          37.54N 86.94W
04/04/2008                   OHIO               KY   LAW ENFORCEMENT

            VEHICLE RESCUE ON BELL-TOWN ROAD NORTH OF HARTFORD
            CURRENTLY.

&&

AL
Local storm report, Apr 4, 6:35 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLOOD            6 SSW WOODBURY          37.10N 86.68W
04/04/2008                   BUTLER             KY   LAW ENFORCEMENT

            DIMPLE ROAD ON THE SUGAR GROOVE END IS CLOSED DUE TO
            FLOODING.

&&

AL
Local storm report, Apr 4, 6:36 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLOOD            9 N MORGANTOWN          37.35N 86.70W
04/04/2008                   BUTLER             KY   LAW ENFORCEMENT

            INDIAN CAMP CREEK ROAD AND POSSUM HOLLOW ROAD ARE BOTH
            CLOSED DUE TO FLOODING.

&&

AL
Local storm report, Apr 4, 6:44 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     FLOOD            LEITCHFIELD             37.48N 86.29W
04/04/2008                   GRAYSON            KY   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS CLOSED DUE TO FLOODING OR DEBRIS IN
            ROADS FROM HIGH WATER.

&&

AL
Local storm report, Apr 4, 8:13 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
913 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLASH FLOOD      LOUISVILLE              38.22N 85.74W
04/04/2008                   JEFFERSON          KY   LAW ENFORCEMENT

            ONE LANE CLOSED AT I-65 AND WOODBINE...STANDING WATER ON
            NATIONAL TURNPIKE BUT RD NOT CLOSED...6 TO 8 INCHES OF
            WATER AT KENWOOD AND NEW CUT JCT. WATER IN A VEHICLE AT
            3RD AND WINKLER...2 CARS UNDER WATER AT 7TH AND
            HILL...SUBMERGED VEHICLES AT SOUTH SIDE AND SENECA TRAIL.
            NO INJURIES OR WATER RESCUES HAVE BEEN REPORTED AS OF
            1220 PM EDT.

0103 AM     FLOOD            PEWEE VALLEY            38.31N 85.49W
04/04/2008                   OLDHAM             KY   LAW ENFORCEMENT

            DISPATCH REPORTED FLOOD RESCUE IN PROGRESS. FLOODING
            REPORTED THROUGHOUT THE COUNTY.

0323 AM     FLOOD            ELIZABETHTOWN           37.70N 85.87W
04/04/2008                   HARDIN             KY   LAW ENFORCEMENT

            COUNTY ROAD 144 IN VINE GROVE NEAR SLOPPY BOTTOMS IS
            FLOODED. WATER GETTING INTO HOMES ON FRONTIER COURT IN
            RADCLIFF. MULBERRY STREET CSX RAILROAD UNDERPASS NEAR
            DOLPHIN DRIVE IS FLOODED AND MULBERRY STREET IS CLOSED.

0344 AM     FLOOD            VINE GROVE              37.81N 85.98W
04/04/2008                   HARDIN             KY   LAW ENFORCEMENT

            HIGHWAY 144 IN VINE GROVE FROM HIGHWAY 1500 TO ST.
            ANDREWS DRIVE IS UNDERWATER. THE FOLLOWING STREETS ARE
            UNDERWATER...EDGEBROOK DRIVE...SOUTH WILSON RD AT
            FAIRMONT. SCHIBLE PARK IS ALSO UNDER WATER. WATER IS ALSO
            STARTING TO BACK UP INTO BUSINESSES AND APARTMENT
            COMPLEXES IN RADCLIFF AND VINE GROVE.

0352 AM     FLOOD            SW RADCLIFF             37.82N 85.94W
04/04/2008                   HARDIN             KY   LAW ENFORCEMENT

            PARKING LOT AT OPTION CARE MEDICAL ON JOE PRATHER
            HIGHWAY...HIGHWAY 313...IS UNDERWATER WITH BUILDING BEING
            CLOSE TO FLOODED.

0406 AM     FLOOD            LEXINGTON               38.04N 84.46W
04/04/2008                   FAYETTE            KY   BROADCAST MEDIA

            NUMEROUS ROADS CLOSED IN FAYETTE COUNTY DUE TO FLOODING.
            ROADS INCLUDE...GEORGETOWN RD NEAR BEREA AND IRON WORKS.
            ALEXANDRIA ROAD BETWEEN OLD FRANKFORT AND TRAIL BROOK.
            PARTS OF BAUGHMANS MILL ROAD ARE IMPASSABLE. BRIAR HILL
            AT BRYAN STATION ROAD. PARKERS MILL RD. AIRPORT RD.

0421 AM     FLASH FLOOD      2 NW VINE GROVE         37.83N 86.00W
04/04/2008                   HARDIN             KY   LAW ENFORCEMENT

            VEHICLES DROVE INTO WATER COVERED ROADWAY ON HIGHWAY 144
            NEAR THE HARDIN/MEADE COUNTY LINE. THIS IS NEAR THE
            CREEKVALE SUBDIVISION. WATER RESCUE IS IN PROGRESS.

0430 AM     FLOOD            SHELBYVILLE             38.22N 85.23W
04/04/2008                   SHELBY             KY   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS WIDESPREAD FLOODING ACROSS THE
            COUNTY.

0430 AM     FLOOD            BARDSTOWN               37.81N 85.46W
04/04/2008                   NELSON             KY   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS WIDESPREAD FLOODING AND NUMEROUS
            ROAD CLOSURES ACROSS THE COUNTY.

0430 AM     FLOOD            HODGENVILLE             37.57N 85.74W
04/04/2008                   LARUE              KY   LAW ENFORCEMENT

            WIDESPREAD FLOODING ACROSS THE COUNTY WITH NUMEROUS ROADS
            CLOSED.

0433 AM     FLASH FLOOD      FRANKFORT               38.19N 84.87W
04/04/2008                   FRANKLIN           KY   EMERGENCY MNGR

            15 TO 20 ROADWAYS UNDERWATER IN FRANKLIN COUNTY. CARS
            HAVE BEEN ABANDONED IN SOME HIGH WATER. ONE WATER RESCUE
            IN PROGRESS AS MOTORIST DROVE INTO HIGH WATER.

0443 AM     TSTM WND DMG     3 N ALLENDALE           37.41N 85.58W
04/04/2008                   GREEN              KY   LAW ENFORCEMENT

            POWER LINES DOWN AND ONE TREE DOWN OVER A ROADWAY.
            REPORTED BY DISPATCH IN GREENSBURG.

0446 AM     FLASH FLOOD      WINCHESTER              38.00N 84.19W
04/04/2008                   CLARK              KY   BROADCAST MEDIA

            SUCESSFUL HIGH WATER RESCUE IN WINCHSTER. A WOMAN WAS
            PULLED FROM A STRANDED CAR. REPORT BY WKYT-TV.

0500 AM     FLOOD            BEDFORD                 38.59N 85.32W
04/04/2008                   TRIMBLE            KY   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTED THREE ROADS UNDER WATER IN THE
            COUNTY.

0500 AM     FLOOD            TAYLORSVILLE            38.03N 85.34W
04/04/2008                   SPENCER            KY   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS WIDESPREAD FLOODING ACROSS THE
            COUNTY WITH ROAD CLOSURES.

0507 AM     FLOOD            2 N LEXINGTON           38.07N 84.46W
04/04/2008                   FAYETTE            KY   BROADCAST MEDIA

            NEWTOWN PIKE IS CLOSED DUE TO HIGH WATER. REPORT BY
            WKYT-TV.

0507 AM     FLOOD            LEXINGTON               38.04N 84.46W
04/04/2008                   FAYETTE            KY   BROADCAST MEDIA

            PARTS OF NEW CIRCLE ROAD ARE CLOSED AROUND METRO
            LEXINGTON DUE TO FLOODING. REPORTED BY WKYT-TV IN
            LEXINGTON.

0507 AM     FLOOD            SCOTTSVILLE             36.75N 86.20W
04/04/2008                   ALLEN              KY   BROADCAST MEDIA

            NUMEROUS ROADS CLOSED DUE TO FLOODING. OLD FRANKLIN RD
            CLOSED BETWEEN MILE MARKER 5 AND 6. KY 1533 NEAR BARREN
            RIVER LAKE IS CLOSED. REPORTED BY WBKO-TV IN BOWLING
            GREEN.

0507 AM     FLOOD            MORGANTOWN              37.22N 86.70W
04/04/2008                   BUTLER             KY   BROADCAST MEDIA

            KY HIGHWAY DEPT HAS CLOSED THE FOLLOWING ROADS...KENTUCKY
            1368 BETWEEN MILE MARKERS 1 AND 2. AND OAK RIDGE ROAD
            BETWEEN MILE MARKERS 5 AND 6.

0507 AM     FLOOD            BROOKS                  38.07N 85.72W
04/04/2008                   BULLITT            KY   BROADCAST MEDIA

            ZONETOWN ROAD CLOSED DUE TO HIGH WATER.

0507 AM     FLOOD            LOUISVILLE              38.22N 85.74W
04/04/2008                   JEFFERSON          KY   BROADCAST MEDIA

            NUMEROUS ROADS CLOSED AND FLOODED AROUND METRO
            LOUISVILLE. SOME ROADS INCLUDE...3RD STREET AT EASTERN
            PKWY. BRECKINRIDGE LANE AT SIX MILE LANE. OUTER LOOP AT
            PRESTON HIGHWAY AND OUTER LOOP AT NEW CUT RD.

0518 AM     FLOOD            CAMPBELLSBURG           38.53N 85.21W
04/04/2008                   HENRY              KY   LAW ENFORCEMENT

            FALLEN TIMBER ROAD CLOSED DUE TO HIGH WATER.

0557 AM     FLOOD            PARIS                   38.21N 84.26W
04/04/2008                   BOURBON            KY   BROADCAST MEDIA

            WATER RESCUE REPORTED UNDERWAY IN PARIS. REPORTED BY
            WKYT-TV IN LEXINGTON.

0558 AM     FLASH FLOOD      FRANKFORT               38.19N 84.87W
04/04/2008                   FRANKLIN           KY   DEPT OF HIGHWAYS

            FRANKFORT POLICE DEPT REPORT HIGH WATER OVER MANY ROADS
            IN FRANKLIN COUNTY. SOME LOCATIONS INCLUDE DEVILS HOLLOW
            BRIDGE RD...WILKINSON BLVD...300 AND 400 BLOCKS OF HOLMES
            STREET...CALDWELL LANE...1100 BLOCK OF EVERGREEN
            ROAD....INTERSECTION OF U.S. 421 AND HARVEY LANE.

0558 AM     FLOOD            LOUISVILLE              38.22N 85.74W
04/04/2008                   JEFFERSON          KY   BROADCAST MEDIA

            UPDATED REPORT ON ROADS IN LOUISVILLE METRO. FLOODING
            REPORTED AT 7TH AND BERRY...7TH AND MAGNOLIA...6TH AND
            HILL...7TH AND HILL...AND 7TH AND BERNHEIM. THIRD ST. AT
            EASTERN PKWY. CHENOWETH AND OLD TAYLORSVILLE
            RD...SOUTHSIDE DRIVE AT SENECA TRAIL...BLEVINS GAP RD
            WEST OF I-265. FLOYD AND CENTRAL STREETS NEAR PAPA JOHNS
            CARDNIAL STADIUM.

0625 AM     FLOOD            CYNTHIANA               38.39N 84.30W
04/04/2008                   HARRISON           KY   LAW ENFORCEMENT

            NUMEROUS LOW-WATER CROSSINGS ACROSS COUNTY ROADS FLOODED.
            BARRICADES BEING PUT UP CURRENTLY.

0632 AM     FLOOD            5 NE NICHOLASVILLE      37.93N 84.52W
04/04/2008                   JESSAMINE          KY   LAW ENFORCEMENT

            TATES CREEK OVERFLOWING. PERSONS LIVING AT TATES CREEK
            ESTATES BEING EVACUATED. BARRICADES BEING PUT UP
            COUNTY-WIDE CURRENTLY ACROSS MOSTLY COUNTY ROADS.

0642 AM     FLOOD            1 SE CARLISLE           38.30N 84.02W
04/04/2008                   NICHOLAS           KY   LAW ENFORCEMENT

            EAST UNION ROAD, KY 1285, CLOSED DUE TO FLOODING WATERS.

0653 AM     FLOOD            LEXINGTON               38.04N 84.46W
04/04/2008                   FAYETTE            KY   BROADCAST MEDIA

            BOAT RESCUE OF A FAMILY ON LYLE ROAD IN FAYETTE COUNTY IN
            PROGRESS. REPORTED BY WKYT-TV AND COUNTY DISPATCH.

0653 AM     FLOOD            7 WNW VERSAILLES        38.09N 84.85W
04/04/2008                   WOODFORD           KY   LAW ENFORCEMENT

            CLIFTON ROAD CLOSED BETWEEN OLD AND LOWER CLIFTON ROAD
            DUE TO HIGH WATER. TREES DOWNED ACROSS THE ROAD DUE TO
            HIGH WATER AS WELL.

0653 AM     FLOOD            VERSAILLES              38.05N 84.73W
04/04/2008                   WOODFORD           KY   LAW ENFORCEMENT

            US 60 BYPASS IN VERSAILLES CLOSED DUE TO HIGH WATER.

0714 AM     FLOOD            7 NNW HARTFORD          37.54N 86.94W
04/04/2008                   OHIO               KY   LAW ENFORCEMENT

            VEHICLE RESCUE ON BELL-TOWN ROAD NORTH OF HARTFORD
            CURRENTLY.

0714 AM     FLOOD            BEAVER DAM              37.41N 86.88W
04/04/2008                   OHIO               KY   LAW ENFORCEMENT

            HOME EVACUATIONS IN BEAVER DAM CURRENTLY. NUMEROUS OTHER
            ROADS CLOSED DUE TO FLOODING COUNTY WIDE.

0720 AM     FLOOD            9 N MORGANTOWN          37.35N 86.70W
04/04/2008                   BUTLER             KY   LAW ENFORCEMENT

            INDIAN CAMP CREEK ROAD AND POSSUM HOLLOW ROAD ARE BOTH
            CLOSED DUE TO FLOODING.

0720 AM     FLOOD            6 SSW WOODBURY          37.10N 86.68W
04/04/2008                   BUTLER             KY   LAW ENFORCEMENT

            DIMPLE ROAD ON THE SUGAR GROOVE END IS CLOSED DUE TO
            FLOODING.

0741 AM     FLOOD            LEITCHFIELD             37.48N 86.29W
04/04/2008                   GRAYSON            KY   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS CLOSED DUE TO FLOODING OR DEBRIS IN
            ROADS FROM HIGH WATER.

&&

AL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 flood. Local standard time, as filed.

Flood, Scott

When
April 4, 8:20 AM EST to 1:20 PM EST
Where
Scott County, 1.3 mi SW of Austin to 2.48 mi SW of Blocher
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.739, -85.820

Some low lying areas and roads were flooded.

Flood, Clark

When
April 4, 8:30 AM EST to 1:23 PM EST
Where
Clark County, 1.04 mi SE of Sellersburg to 1.97 mi SSE of Sellersburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.389, -85.737

The intersection of Bean Road and the Utica-Sellersburg Road was under water.

Flood, Dubois

When
April 4, 9:38 AM EST to 3:10 PM EST
Where
Dubois County, 0.55 mi WSW of Ireland to 0.61 mi WNW of Holland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.418, -87.010

Numerous roads in the county were closed due to high water.

Flood, Harrison

When
April 4, 9:38 AM EST to 3:30 PM EST
Where
Harrison County, 0.45 mi SSE of Frenchtown to 1.25 mi SE of Byrneville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.314, -86.218

Some county roads were closed due to high water.

Flood, Orange

When
April 4, 9:38 AM EST to 1:30 PM EST
Where
Orange County, 0.72 mi NW of Orleans to 1.22 mi WSW of Orleans Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.678, -86.458

State highway 337 was closed. Many creeks and streams in the county were at bank full.

Flood, Perry

When
April 4, 9:38 AM EST to 1:30 PM EST
Where
Perry County, 0.54 mi E of Tell City to 1.6 mi WNW of Rome
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.950, -86.760

A few county roads were closed due to high water.

Flood, Washington

When
April 4, 9:38 AM EST to 3:15 PM EST
Where
Washington County, 1.64 mi W of Campbellsburg to 0.77 mi WNW of Pumpkin Center
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.649, -86.300

A few county roads were closed due to high water.

Flood, Jefferson

When
April 4, 9:40 AM EST to 9:35 PM EST
Where
Jefferson County, Deputy to 1.39 mi S of Deputy
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.800, -85.650

The Muscatatuck River at Deputy crested at 21.5 feet around 145 PM EST on April 4. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level, with some county roads under water in northeast Jefferson County.

Flood, Floyd

When
April 4, 10:00 AM EST to 3:19 PM EST
Where
Floyd County, 1.63 mi W of New Albany to 5.7 mi SW of Galena
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.300, -85.830

Nine roads were closed in the county, including State Highway 111S, sections of Old Vincennes Road, and 7 Mile Lane.

Flood, Perry

When
April 6, 1:00 PM EST to April 8, 6:00 AM EST
Where
Perry County, Troy to 1.29 mi NE of Derby
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.000, -86.800

The Ohio River at Tell City crested at 39.5 feet around 6 AM EST on April 8. Flood stage at Tell City is 38 feet. Minor flooding occurs at this level, with Indiana Highway 66 flooded between Rome and Derby.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98422, 98425, 98421, 98434, 98435, 98436, 98437, 98440, 98439, 98441.